Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 180, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 20, 2024, 3:07 PM EDT for Crisp County, Wilcox County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2024, 3:07 PM EDT (19:07 UTC)
- Expired
- Jul 20, 2024, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crisp County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
221
WUUS52 KFFC 201907
SVRFFC
GAC081-315-201945-
/O.NEW.KFFC.SV.W.0180.240720T1907Z-240720T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
307 PM EDT Sat Jul 20 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Wilcox County in central Georgia...
East central Crisp County in central Georgia...
* Until 345 PM EDT.
* At 307 PM EDT, a severe thunderstorm was located over Hatley, or 10
miles east of Cordele, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rochelle, Pitts, Double Run, Owensboro, Seville, Hatley, and
Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3185 8363 3201 8363 3207 8340 3193 8335
3185 8341
TIME...MOT...LOC 1907Z 260DEG 10KT 3192 8360
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:52 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 20, 2:52 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
252 PM EDT Sat Jul 20 2024
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Sunday)
Issued at 248 PM EDT Sat Jul 20 2024
An upper-level trough axis is centered over the MS River Valley
with north and central GA beneath southwesterly flow aloft.
Something of a MCV can be seen on Visible/GeoColor satellite
imagery over north-central AL, which has contributed to
widespread convection spreading across much of the CWA. CIRA
Advected Layer Precipitable Water imagery and the 12z FFC sounding
depict deep-layer moisture across the Southeast, and with 1.8" to
2.3" of PWAT, localized heavy rainfall will be one of the main
hazards with storms for the rest of today. Recent waves of heavy
rain-producing storms have left near-surface soils quite saturated
across much of the CWA, so localized flash flooding and/or rapid
rises of creeks, rivers, and streams are possible where
persistent, heavy rainfall occurs. Additionally, precip-loading
in downdrafts could lead to damaging winds up to around 50 mph.
Widespread cloud cover and scattered to widespread precip will
keep temperatures in the 80s for the most part.
Isolated to scattered showers and thunderstorms are possible for
at least part of the overnight period as the feed of moisture and
broad ascent aloft persist. Overnight lows are forecasted to range
from the mid-60s to lower 70s under a mostly cloudy to overcast
sky. No real pattern change will take place tomorrow (Sunday) with
upper-level troughing and similar PWAT values to those today. As
such, expect scattered to widespread showers and thunderstorms
through the day with a peak in coverage in the afternoon and early
evening. Like today, high temperatures will generally be in the 80s.
Martin
&&
.LONG TERM...
(Monday morning through next Friday)
Issued at 248 PM EDT Sat Jul 20 2024
Key Messages:
- Scattered to numerous afternoon and evening thunderstorms
each day.
- Slightly below normal high temperatures through the period.
A fairly stagnant upper level pattern will continue through most
of the period, with a ridge from the Atlantic to the FL peninsula
and a trough from the Great Lakes and OH Valley to the lower MS
Valley and E TX. This pattern will keep the area in moist S-SW
flow with occasional weak dynamic forcing focused mainly over the
NE portion of the area. As a result, scattered to locally
numerous, mostly diurnal showers and thunderstorms are expected.
The potential for convection continuing further into the night or
developing before midday will be highest over the NW portion of
the area (particularly associated with vorticity maxima associated
with the upper trough or any MCSs. Organized severe weather
remains unlikely, but isolated storms could become strong to
briefly severe with gusty winds and heavy rainfall the greatest
threats. Even though coverage of convection may be a bit less over
the SE portion of the area, this will be closer to the deepest
moisture axis and slower storm motion. As a result, although total
rainfall through the period should be higher to the NW, localized
flooding may be more of a concern to the SE. There are
indications that the upper trough may shift slowly to the E and
begin to weaken late in the coming week.
Lower heights due to the proximity of the aforementioned trough,
along with increased cloud cover, will keep afternoon high
temperatures mostly in the mid 80s across the N half of the County
Warning Area (with 70s in the NE mountains). Warmest temperatures
are expected near and SE of a Columbus to Macon line, closest to
the upper ridge position. High temperatures in those areas are
expected to remain mostly near 90 to the lower 90s. /SEC
&&
.AVIATION...
(18Z TAFS)
Issued at 145 PM EDT Sat Jul 20 2024
A couple forecast challenges for the TAF period... First,
evolution of convection through the evening. Have TEMPOs at all
sites. An earlier round of convection across the metro Atlanta
area and AHN may delay additional convection until later this
afternoon/evening. Second, expect ceilings to tank again overnight
into early tomorrow (Sunday) morning with widespread IFR
conditions. Periods of MVFR/IFR visibility are also expected.
Cannot rule out FEW/SCT LIFR clouds, too.
//ATL Confidence...18Z Update...
Medium confidence on convection, ceilings, and visibilities.
High confidence on all other elements.
Martin
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 88 70 87 / 50 70 70 70
Atlanta 71 85 70 86 / 40 60 60 80
Blairsville 65 81 65 81 / 40 70 70 80
Cartersville 70 87 68 86 / 40 70 60 80
Columbus 72 90 72 91 / 40 70 50 90
Gainesville 70 85 70 85 / 40 70 70 70
Macon 71 90 70 91 / 30 60 50 80
Rome 70 86 69 86 / 40 60 60 80
Peachtree City 70 86 69 87 / 40 60 60 80
Vidalia 73 91 73 92 / 30 60 50 70
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Martin
LONG TERM....SEC
AVIATION...MartinHazardous weather outlook, Jul 20, 4:02 AM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 402 AM EDT Sat Jul 20 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 402 AM EDT Sat Jul 20 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms will continue through tonight in central and northern Georgia. The strongest storms may produce frequent lightning, bursts of heavy rainfall and gusts near 40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered afternoon and evening thunderstorms can be expected through Friday. Severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 20, 2:06 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
206 PM EDT Sat Jul 20 2024
GAZ083-095-096-105-107-201830-
Dooly GA-Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
206 PM EDT Sat Jul 20 2024
...Strong thunderstorms will impact portions of northwestern Pulaski,
southern Twiggs, northern Dooly, northwestern Bleckley and
southeastern Houston Counties through 230 PM EDT...
At 206 PM EDT, a line of strong thunderstorms was along a line
extending from Sand Bed to near Elko to Lilly, and moving northeast
at 30 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Hawkinsville, Vienna, Unadilla, Pinehurst, Lilly, Hayneville,
Browndale, Coley Station, Tarversville, Sand Bed, Grovania, Elko,
Mock Springs, Magnolia, Royal, District Path, Ocmulgee Public Fishing
Area, Paulk, and Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3266 8328 3236 8341 3221 8357 3209 8378
3211 8396 3230 8373 3253 8362
TIME...MOT...LOC 1806Z 230DEG 25KT 3247 8359 3230 8368 3213 8386
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 20, 2:15 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT Sat Jul 20 2024
GAZ085-086-098-111-112-201845-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
215 PM EDT Sat Jul 20 2024
...Strong thunderstorms will impact portions of southwestern Emanuel,
Treutlen, southeastern Johnson, north central Wheeler and
northwestern Montgomery Counties through 245 PM EDT...
At 215 PM EDT, a line of strong thunderstorms was along a line
extending from Adrian to Soperton to near Landsburg, and moving east
at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Swainsboro, Soperton, Adrian, Nunez, Tarrytown, Lothair, Covena,
Landsburg, Norristown, Barnhill, Kibbee, Norristown Junction,
Dellwood, Blackville, Zaidee, and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3240 8236 3223 8258 3222 8282 3227 8277
3227 8276 3228 8276 3231 8272 3231 8273
3238 8266 3259 8262 3270 8234
TIME...MOT...LOC 1815Z 250DEG 9KT 3253 8256 3237 8258 3226 8273
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 20, 2:28 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
228 PM EDT Sat Jul 20 2024
GAZ102>104-201900-
Stewart GA-Sumter GA-Webster GA-
228 PM EDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of southeastern
Stewart, Webster and southwestern Sumter Counties through 300 PM
EDT...
At 228 PM EDT, a strong thunderstorm was over Brooksville, or 11
miles northeast of Cuthbert, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Preston, Weston, Troutman, Kimbrough, Centerpoint, Dumas, and
Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3197 8444 3193 8444 3192 8446 3192 8467
3193 8468 3192 8469 3192 8475 3194 8476
3214 8450 3213 8449 3192 8431 3190 8437
TIME...MOT...LOC 1828Z 239DEG 17KT 3190 8466
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 20, 2:39 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Sat Jul 20 2024
GAZ096-107-109-201915-
Bleckley GA-Dodge GA-Pulaski GA-
239 PM EDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of northwestern Dodge,
northeastern Pulaski and southern Bleckley Counties through 315 PM
EDT...
At 238 PM EDT, a strong thunderstorm was over Mobley Crossing, or
near Hawkinsville, moving east at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cochran, Hawkinsville, Dubois, Coley Station, Gresston, Empire,
Yonkers, Mobley Crossing, Roddy, Baileys Park, Ocmulgee Public
Fishing Area, Paulk, Hartford, Pulaski State Prison, and Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3225 8349 3238 8351 3249 8325 3239 8317
3227 8320
TIME...MOT...LOC 1838Z 251DEG 23KT 3232 8342
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 20, 2:40 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
240 PM EDT Sat Jul 20 2024
GAZ086-201915-
Emanuel GA-
240 PM EDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of central Emanuel
County through 315 PM EDT...
At 240 PM EDT, a strong thunderstorm was over Lexsy, or 7 miles south
of Swainsboro, moving east at 20 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Swainsboro, Twin City, Stillmore, Oak Park, Nunez, Lexsy, and George
L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3256 8208 3252 8215 3248 8218 3243 8219
3239 8222 3243 8238 3259 8237 3258 8207
TIME...MOT...LOC 1840Z 275DEG 16KT 3248 8230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 20, 2:44 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
244 PM EDT Sat Jul 20 2024
GAZ106-108-201915-
Crisp GA-Wilcox GA-
244 PM EDT Sat Jul 20 2024
...A strong thunderstorm will impact portions of southwestern Wilcox
and eastern Crisp Counties through 315 PM EDT...
At 244 PM EDT, a strong thunderstorm was near East Crisp, or near
Cordele, moving east at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cordele, Rochelle, Arabi, Pitts, East Crisp, Double Run, Seville, and
Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3184 8374 3199 8373 3201 8347 3192 8344
3185 8346 3185 8361 3182 8361
TIME...MOT...LOC 1844Z 268DEG 12KT 3191 8367
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:21 AM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Jul 20, 5:44 AM EDT | Special Weather Statement | FFC | Meriwether | 31 min |
| Jul 20, 6:14 AM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Jul 20, 1:22 PM EDT | Special Weather Statement | FFC | Laurens | 38 min |
| Jul 20, 1:29 PM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Jul 20, 1:39 PM EDT | Special Weather Statement | FFC | Treutlen | 36 min |
| Jul 20, 1:51 PM EDT | Special Weather Statement | FFC | Harris | 24 min |
| Jul 20, 2:06 PM EDT | Special Weather Statement | FFC | Dooly | 24 min |
| Jul 20, 2:15 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Jul 20, 2:28 PM EDT | Special Weather Statement | FFC | Webster | 32 min |
| Jul 20, 2:39 PM EDT | Special Weather Statement | FFC | Bleckley | 36 min |
| Jul 20, 2:40 PM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| Jul 20, 2:44 PM EDT | Special Weather Statement | FFC | Wilcox | 31 min |
| Jul 20, 3:14 PM EDT | Special Weather Statement | FFC | Webster | 31 min |
| Jul 20, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 34 min |
| Jul 20, 4:04 PM EDT | Special Weather Statement | FFC | Telfair | 26 min |
| Jul 20, 4:33 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Jul 20, 5:01 PM EDT | Special Weather Statement | FFC | Crisp, Telfair, Wilcox | 44 min |
| Jul 20, 5:03 PM EDT | Special Weather Statement | FFC | Toombs | 42 min |
| Jul 20, 5:52 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 23 min |
| Jul 20, 7:11 PM EDT | Special Weather Statement | FFC | Wilkes | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.